Alert archive / Alabama / Special Marine Warnings in 2002

Special Marine Warning 151, NWS Mobile, AL

December 24, 2002

NWS Mobile, AL issued this special marine warning at Dec 24, 2002, 6:13 AM CST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 24, 2002, 6:13 AM CST (12:13 UTC)
Expired
Dec 24, 2002, 8:15 AM CST
In force
2 hr
Issued by
NWS Mobile, AL
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Dec 24, 3:15 AM CST, 2 hours 58 minutes earlier.

Area forecast discussion, Dec 24, 3:15 AM CST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
315 AM CST TUE DEC 24 2002

UPDATED ALL ZONES FOR TORNADO WATCH NUMBER 804.  THIS MORNINGS NEW
ZONE PACKAGE WILL BE OUT BY 430 AM...

***************************
PREVIOUS
***************************

SETTING UP TO BE A BUSY CHRISTMAS EVE WEATHER WISE.  AFTER LOOKING
AT 00Z MODEL DATA...APPEARS FORECAST STILL APPEARS ON TRACK...WITH
SCATTERED SHOWERS AND THUNDERSTORMS OVER THE FCST AREA BECOMING MORE
NUMEROUS TOWARD DAYBREAK AS A STRONG SQUALL LINE CURRENTLY EXTENDING
NORTH TO SOUTH ACROSS WESTERN MISSISSIPPI INTO CENTRAL LOUISIANA.
OUT AHEAD OF THIS SQUALL LINE...SCATTERED THUNDERSTORMS ARE BECOMING
MORE INTENSE...WITH SOME SVR AND/OR TORNADIC STORMS POSSIBLE THROUGH
SUNRISE.  TORNADO WATCH 803 IN EFFECT UNTIL 300 AM FOR MUCH OF THE
FCST AREA AND JUST CONCLUDED CONFERENCE CALL WITH SPC.  WILL ISSUE
NEW TORNADO WATCH...NUMBER 804...WHICH WILL COVER MY ENTIRE CWFA
UNTIL 15Z THIS MORNING.  EXPECT STRONG TO SEVERE THUNDERSTORMS TO
CONTINUE OVER MUCH OF THE FCST AREA THROUGH AT LEAST NOON TODAY.
TORNADO THREAT WILL BE GREATEST WITH SCATTERED STORMS OUT AHEAD OF
THE SQUALL LINE...WITH BOWS AND LEWPS IN SQUALL LINE BEING THE
PRIMARY SVR THREAT LATER ON THIS MORNING.  MEDIA...EMERGENCY
MANAGEMENT AND STORM SPOTTERS SHOULD BE PREPARED FOR POSSIBLE
ACTIVATION IN SUPPORT OF SEVERE WEATHER OPERATIONS THROUGH AT LEAST
EARLY THIS AFTERNOON.

MODELS DIDNT SEEM TO INITIALIZE THE SQUALL LINE VERY WELL AT
ALL...BUT ETA DOES SEEM TO HAVE A LITTLE BETTER HANDLE THROUGH THE
SHORT TERM.  EVEN WITH SMALL DIFFERENCES...MODELS AGREE THAT FRONT
WILL BE THROUGH MOST OF THE FCST AREA BY THIS EVENING.  STILL LOOKS
LIKE THE COLD FRONT SHOULD CLEAR MOST OF THE CONVECTION THIS
AFTERNOON OVER THE WESTERN HALF OF THE FCST AREA...AND TO THE EAST
IN THE EARLY EVENING HOURS.  GRADUAL CLEARING SKIES EXPECTED FROM
THE WEST THROUGH CHRISTMAS MORNING.  WILL COOL IT DOWN BEHIND THE
FRONT THURSDAY WITH MID 20S WELL INLAND BY THURSDAY MORNING.
WILL MAKE NO CHANGES TO CURRENT EXTENDED FCST.

MARINE...SCA CONDITIONS WILL CONTINUE ACROSS THE MARINE AREA
TODAY...ALONG WITH SCATTERED TO NUMEROUS STRONG TO SEVERE
THUNDERSTORMS MOVING WEST TO EAST ACROSS THE COASTAL WATERS TODAY.

FIRE...NO HIGHLIGHTS.

12/SHEPHERD

PRELIMINARY CCF NUMBERS...
MOB TU 068/040 053/030 053 12+10
PNS TU 070/042 053/033 053 12+20
DTS TU 070/044 054/034 052 12+20
GZH TU 068/039 049/027 049 12+20
2R0 TU 062/035 048/025 049 12+10
61A TU 068/039 049/027 049 12+20

MOB...
AL...SMALL CRAFT ADVISORY GMZ630-650-670.
FL...SMALL CRAFT ADVISORY GMZ655-675.
MS...NONE.
Hazardous weather outlook, Dec 24, 5:15 AM CST, 58 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-241800-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
515 AM CST MON DEC 24 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSISSIPPI...
SOUTHWEST ALABAMA...AND THE WESTERN FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE WEATHER ACROSS THE ENTIRE REGION
TODAY...ESPECIALLY THIS MORNING AND THROUGH THE EARLY AFTERNOON
HOURS.  ONGOING SCATTERED TO NUMEROUS THUNDERSTORMS AT SUNRISE THIS
MORNING OVER MOST OF THE AREA WILL BE CAPABLE OF PRODUCING DAMAGING
WINDS AND POSSIBLE TORNADOES.  THESE SHOWERS AND STORMS WILL BE
ENDING OVER SOUTHEAST MISSISSIPPI SHORTLY AFTER SUNRISE THIS
MORNING...AND WILL END FROM WEST TO EAST ACROSS SOUTHWEST ALABAMA
AND THE WESTERN FLORIDA PANHANDLE THROUGH THE LATE MORNING AND EARLY
AFTERNOON HOURS AS A STRONG COLD FRONT MOVES ACROSS THE REGION.  THE
MAIN THREAT OF SEVERE WEATHER AFTER SUNRISE THIS MORNING WILL BE
OVER SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE.  BY THIS
EVENING...THE COLD FRONT WILL HAVE MOVED THROUGH THE AREA...WITH
RAINS ENDING.

.SPOTTER CALL TO ACTION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...STORM SPOTTERS
AND HAM RADIO OPERATORS WILL REMAIN LIKELY THROUGH THIS MORNING...
ESPECIALLY OVER SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE
COUNTIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE COLD FRONT RESPONSIBLE FOR THE SHOWERS AND THUNDERSTORMS OVER
THE REGION EARLY TUESDAY MORNING WILL HAVE PUSHED WELL EAST OF THE
REGION BY WEDNESDAY MORNING.  DRIER AND COOLER CONDITIONS WILL
PREVAIL CHRISTMAS DAY AND CONTINUE THROUGH THE WEEKEND...WITH EARLY
PART OF NEXT WEEK.  THE NEXT CHANCE OF RAINFALL FOR THE REGION LOOKS
TO BE NEXT MONDAY.  NO SEVERE WEATHER IS EXPECTED THROUGH THE ERIOD.

In the hours before

Special weather statement, Dec 24, 6:03 AM CST, 10 minutes before
ALZ051>054-MSZ067-075-076-241230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
603 AM CST TUE DEC 24 2002

TORNADO WATCH 804 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST MISSISSIPPI...

WAYNE...GREENE...PERRY

IN SOUTHWEST ALABAMA...

CHOCTAW...WILCOX...CLARK...WASHINGTON

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 8:35 PM CSTSevere Thunderstorm WarningMOB25 min
Dec 23, 9:54 PM CSTTornado WarningMOBWashington7 days
Dec 23, 10:32 PM CSTSevere Thunderstorm WarningMOB43 min
Dec 24, 2:07 AM CSTSevere Thunderstorm WarningMOB38 min
Dec 24, 2:09 AM CSTSevere Thunderstorm WarningMOB36 min
Dec 24, 2:19 AM CSTTornado WarningMOBClarke, Washington7 days
Dec 24, 2:23 AM CSTSevere Thunderstorm WarningMOB37 min
Dec 24, 2:36 AM CSTTornado WarningMOBMonroe7 days
Dec 24, 2:40 AM CSTTornado WarningMOBChoctaw7 days
Dec 24, 3:02 AM CSTTornado WarningMOBClarke, Washington43 min
Dec 24, 3:18 AM CSTSevere Thunderstorm WarningMOB42 min
Dec 24, 3:33 AM CSTSpecial Marine WarningMOB117 min
Dec 24, 3:33 AM CSTSpecial Marine WarningMOB117 min
Dec 24, 3:52 AM CSTTornado WarningMOBMonroe38 min
Dec 24, 4:14 AM CSTSevere Thunderstorm WarningMOB46 min
Dec 24, 4:17 AM CSTSevere Thunderstorm WarningMOB43 min
Dec 24, 4:28 AM CSTSevere Thunderstorm WarningMOB17 min
Dec 24, 4:52 AM CSTSevere Thunderstorm WarningMOB38 min
Dec 24, 6:20 AM CSTSevere Thunderstorm WarningMOB40 min
Dec 24, 6:25 AM CSTSpecial Marine WarningMOB2 hr
Dec 24, 7:00 AM CSTSevere Thunderstorm WarningMOB45 min
Dec 24, 7:26 AM CSTSevere Thunderstorm WarningMOB34 min
Dec 24, 8:18 AM CSTFlash Flood WarningMOBCrenshaw117 min
Dec 24, 8:29 AM CSTSpecial Marine WarningMOB61 min
Dec 23, 8:58 PM CSTTornado WarningMOBPerry7 hr
Dec 23, 9:21 PM CSTTornado WarningMOBGreene7 hr

Nearby

Special Marine Warnings in Alabama, 2002Every special marine warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.